Hail, Cedar
- When
- August 22, 10:20 PM CST
- Where
- Cedar County, 8 mi NW of Fordyce
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.783, -97.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 22, 2:45 PM CST, 7 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT SUN AUG 22 2004 .DISCUSSION... THE PRIMARY CONCERNS FOR THE FORECAST ARE TIMING OF THUNDERSTORMS AND TEMPERATURES. SHORT TERM...MOSTURE IS BEGINNING TO POOL IN THE REGION...BUT HIGHER PW VALUES ARE STILL ADVECTING FROM THE SOUTH. CU ARE FORMING ALONG CDFNT PUSHING SLOWLY SOUTH THRU NORTHERN NE. EXPECT TSTMS TO DEVELOP EITHER ALONG FRONT OR ACCAS LINGERING IN SOUTHERN SD...THEN PUSH SOUTH. SHEAR IS WK...AND ANY SEVERE WX SHOULD BE PULSE TYPE TSTMS. LATER PDS...MODELS GENERALLY AGREE THAT FRONT WILL REDEVELOP FARTHER NORTH MON IN RESPONSE TO SFC LOW MOVG EASTWARD INTO THE DKTS IN RESPONSE TO STRONG WAVE ALOFT DIGGING INTO PAC NW. THER IS MORE UNCERTAINTY ABOUT A SOUTHERN PLAINS SYS...WHICH SHOWED UP AS A CIRC AT 700 MB IN SE CO AT 12Z AND NOW SEEMS TO BE CENTERED IN SW KS. ALLOWED A SLIGHT CHC OF PRECIP OUT OF THIS...BUT EXPECT MAIN EVENT TO BE FORCED BY LATE AFTN HEATING PER SPC DISCUSSION. WITH DECENT MOISTURE AND LITTLE CAPPING...EXPECT AT LEAST SCT TSTMS WITH SVR POTENTIAL WEAKENING DURING THE LATE EVE. TUE THROUGH SAT THE FORECAST CONSISTS MAINLY OF TRYING TO POSITION THE POLAR FRONT...WHICH UPPER TROUGHING IN THE WEST WILL KEEP STALLED GENERALLY TO OUR NW FOR QUITE A WHILE...BUT WITH EASTWARD EXCURSIONS DRIVEN BY CONVECTION. THIS CREATES A LOT OF UNCERTAINTY IN THE DETAILS OF POPS AND TEMPS...ALTHOUGH THE BROAD OUTLINE IS THAT WE SHOULD REMAIN ON THE WARM SIDE OF THE FRONT...WITH A DECENT CHC FOR TSTMS DEVELOPMENT EACH AFTN...AND BEST POPS CLOSEST TO THE FRONT. BY SATURDAY THERE ARE THE USUAL MODEL DISPARITIES...BUT GENERAL AGREEMENT THAT THE FRONT SHOULD PUSH EAST OF THE AREA...ALLOWING COOLER AND DRIER WEATHER TO MOVE IN NEXT WEEKEND. DID NOT DEVIATE MUCH FROM PREV FORECAST OR GFS MOS TEMPS EXCEPT ON FRI...WHICH APPEARED TO BE PREFRONTAL AT LEAST IN THE SE HALF OF THE FCST AREA WHERE HIGHS WERE INCREASED. POPS WERE RAISED A BIT IN SEVERAL TIME SLOTS...BUT NOT ENOUGH TO CREATE DISPARITIES WITH NEIGHBORS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN AUG 22 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TONIGHT AND MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT... ESPECIALLY ALONG AND NORTH OF A LINE FROM AROUND DAVID CITY TO OMAHA AND OAKLAND IOWA. A FEW STORMS COULD APPROACH SEVERE LIMITS. THE PRIMARY HAZARDS ARE EXPECTED TO BE HAIL...GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAIN. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY LATE IN THE AFTERNOON. THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA FROM MONDAY NIGHT THROUGH FRIDAY NIGHT. STORMS COULD BE SEVERE MONDAY NIGHT...AND THEN AGAIN FROM LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. FUTURE OUTLOOKS WILL BETTER ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TONIGHT... BUT IF YOU OBSERVE HAIL OR GUSTY WINDS...PLEASE REPORT IT. STORM SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND MONDAY EVENING. MILLER
The Sioux Falls radar (KFSD), 108 km away, was scanning. The volume nearest the first event began at 04:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422219.